MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST; PTA BALLOON DILATATION CATHETER
Model Number CQ7584
Medical Device Problem Codes Deflation Problem (1149); Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.Two videos were reviewed.The first video shows the balloon catheter being connected to an unknown inflation device.The balloon noted to be partially inflated, upon pressurizing the balloon inflated fully, without any abnormal inflation.Upon depressurizing to 0 atm, the balloon is noted to be inflated and does not deflate.The second video shows the fully inflated balloon and starts to deflate.The balloon partially deflated and the distal end of the balloon noted to be in partially inflated, condition.Therefore, based on the photo review, the reported deflation issue can be confirmed; however, the reported inflation issue could not be confirmed on the findings, no conclusion can be made.Therefore, based on the submitted videos, the investigation for the reported deflation issue was confirmed as the balloon could not be deflated fully during the depressurization of the device.However, the investigation for the reported inflation issue remains inconclusive as the balloon could have been inflated.But the condition of use within the patient could not able be replicated from the submitted video, and no evidence of slow deflation or abnormal inflation could not be noted.A definitive root cause for the reported inflation issue and deflation issue could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.(expiry date: 03/2023).
 
Event or Problem Description
It was reported that during an angioplasty procedure in the right arm to treat central venous stenosis, the physician allegedly felt resistance while inflating the balloon with inflator.It was further reported that the balloon allegedly failed to deflate.However, the surgeon retracted the balloon inside the sheath and removed from the patient.There was no reported patient injury.

Brand Name
CONQUEST
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13684871
Report Number2020394-2022-00150
Device Sequence Number19300074
Product Code DQY
UDI-Device Identifier00801741063114
UDI-Public(01)00801741063114
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K083657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCQ7584
Device Catalogue NumberCQ7584
Device Lot NumberREER0704
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2022
Initial Report FDA Received Date03/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale